MAUDE Adverse Event Report: ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002; HCG PREGNANCY TEST

ALERE SAN DIEGO CONSULT HCG URIN/SRM COMBO 5002; HCG PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: an investigation was performed on retention products fro the reported lot number.Retention products were tested with negative clinical urine.Results were read at 3-4 minutes and all devices correctly yielded negative results.Manufacturing batch record review did not uncover any abnormalities.A root cause for the reported issue could not be determined based on the information provided.
 
Event or Problem Description
It was reported that on (b)(6) 2018 a patient presented with symptoms of pregnancy at the health center.The hcg combo cassette was administered with a confirmed false positive result, serum hcg same day was <1miu/ml.The patient received two negative results using an at home hcg test.No procedures performed based on the questionable test result & any adverse clinical outcomes.Troubleshooting occurred reviewing the possible contributions to the false-positive result including storage/handling and technique.

Brand Name
CONSULT HCG URIN/SRM COMBO 5002
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9130552
Report Number2027969-2019-00531
Device Sequence Number2528657
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)190228(10)HCG7030080
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberFHC-A202
Device Lot NumberHCG7030080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR